Alert archive / Vermont / Wind Advisories in 2013

Wind Advisory 7, NWS Burlington, VT

October 7, 201311 counties in Vermont; 4 counties in New York

NWS Burlington, VT issued this wind advisory at Oct 7, 2013, 3:38 AM EDT for 11 counties in Vermont; 4 counties in New York. It took effect at Oct 7, 2013, 10:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2013, 3:38 AM EDT (07:38 UTC)
In effect from
Oct 7, 2013, 10:00 AM EDT
Expired
Oct 7, 2013, 7:41 PM EDT
In force
10 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WWUS71 KBTV 070738
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
338 AM EDT MON OCT 7 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-072000-
/O.NEW.KBTV.WI.Y.0007.131007T1400Z-131008T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
338 AM EDT MON OCT 7 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING.

* LOCATIONS...ALL OF NORTHERN NEW YORK AND VERMONT.

* HAZARDS...GUSTY TO STRONG SOUTHERLY WINDS.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SURFACE WINDS WILL INCREASE SHARPLY THIS MORNING AHEAD
  OF A COLD FRONT...PEAKING AROUND MID-DAY ACROSS NORTHERN NEW
  YORK...AND IN THE AFTERNOON HOURS ACROSS VERMONT.

* IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND
  DOWNED TREE LIMBS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
2 follow-up statements
649 
WWUS71 KBTV 071945
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
345 PM EDT MON OCT 7 2013

NYZ026>031-034-035-087-072045-
/O.CAN.KBTV.WI.Y.0007.000000T0000Z-131008T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR
345 PM EDT MON OCT 7 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR NORTHERN NEW YORK.

WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA...BUT WILL REMAIN
GUSTY THROUGH THE EVENING. WIND GUSTS ACROSS NORTHERN NEW YORK
WILL RANGE FROM 20 MPH TO 35 MPH WITH SLIGHTLY HIGH GUSTS
POSSIBLE IN THE HIGHER TERRAIN.

$$

VTZ001>012-016>019-080000-
/O.CON.KBTV.WI.Y.0007.000000T0000Z-131008T0000Z/
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS...
NEWPORT...ISLAND POND...BURLINGTON...JOHNSON...STOWE...
ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...
RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
345 PM EDT MON OCT 7 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...UNTIL 8 PM EDT THIS EVENING.

* LOCATIONS...ALL OF VERMONT.

* HAZARDS...GUSTY TO STRONG SOUTHERLY WINDS.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SURFACE WINDS WILL REACH THEIR PEAK ALONG A LINE OF
  STRONG SHOWERS MOVING INTO WESTERN VERMONT THIS AFTERNOON. THIS
  LINE WILL CONTINUE TO MOVE EASTWARD INTO CENTRAL VERMONT BETWEEN
  4 PM AND 6 PM...EXITING EASTERN VERMONT BETWEEN 6 PM AND 8PM.

* IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND 
  DOWNED TREE LIMBS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
704 
WWUS71 KBTV 072341
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
741 PM EDT MON OCT 7 2013

VTZ001>012-016>019-080045-
/O.CAN.KBTV.WI.Y.0007.000000T0000Z-131008T0000Z/
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS...
NEWPORT...ISLAND POND...BURLINGTON...JOHNSON...STOWE...
ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...
RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
741 PM EDT MON OCT 7 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR VERMONT.

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA.

$$

WGH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 7, 3:28 AM EDT, 10 minutes earlier.

Area forecast discussion, Oct 7, 3:28 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
328 AM EDT MON OCT 7 2013

.SYNOPSIS...
AS THE WARM FRONT LIFTS NORTH TO NEAR THE INTERNATIONAL
BORDER OVERNIGHT...A BREAK IN THE RAIN SHOWERS IS EXPECTED OVERNIGHT
INTO EARLY MONDAY MORNING...BEFORE A COLD FRONT SWEEPS IN FROM
THE WEST ON MONDAY ACCOMPANIED BY MORE SHOWERS...HEAVY RAIN AT
TIMES...A CHANCE OF THUNDER AND GUSTY SOUTH TO SOUTHWESTERLY
WINDS. BEHIND THE COLD FRONT...HIGH PRESSURE RETURNS TO THE REGION
FOR TUESDAY THROUGH THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1241 AM EDT MONDAY...INHERITED FORECAST FOR THE OVERNIGHT
HOURS IN GOOD SHAPE WITH ONLY A FEW TWEAKS TO TEMPS/DEWPOINTS/WINDS
TO BETTER MATCH CURRENT OBSERVATIONAL TRENDS. WARM FRONT CONTINUES
TO LIFT INTO THE AREA OVERNIGHT AND ASSOCIATED PRECIP HAS EXITED TO
OUR NORTH. THUS...LOOKING AT A GENERALLY DRY YET CLOUDY OVERNIGHT
WITH SOUTH/SOUTHEAST WINDS CONTINUING TO INCREASE ACROSS THE AREA
ALONG WITH SLOWLY RISING TEMPS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
AS OF 354 PM EDT SUNDAY...THE COLD FRONT WILL BEGIN TO SPREAD
PRECIP INTO THE SLV FROM THE W IN THE LATE MORNING/EARLY AFTN ON
MONDAY. LLVL JET PERSISTS INTO THE AFTN WITH 50-60KTS AHEAD OF
ATTENDING COLD FRONT. INSTABILITY LACKING WITH GENERALLY LESS
THAN 100J/KG OF CAPE...BUT PLENTY OF SHEAR OVER THE AREA FROM THE
STRONG LLVL JET. WITH PWATS OVER 1.6 INCHES PSBL...HAVE INCLUDED
SLGT CHC AND CHC FOR TS AND HEAVY RAIN. EXPECT FRONT TO BRING
PRECIP TO CPV BY MIDDAY WITH MESOSCALE MODELS SHOWING FINE LINE
OF STRONG SHOWERS/TS PSBL. AHEAD OF THE FRONT...TEMPERATURES WILL
PEAK INTO THE L70S IN THE VALLEYS.

MONDAY EVENING...THE FRONT WILL PICK UP MOMENTUM AS THE UPPER
TROUGH LIFTS NORTHEASTWARD INTO SERN ONTARIO/SRN QUEBEC. EXPECT
SHOWERS AND TS TO QUICKLY EXIT ERN VT EARLY TUESDAY MORNING.
WITHIN NW FLOW...SOME REMNANT MOISTURE MAY KEEP SLGT CHC OF
SHOWERS MAINLY OVER TRRN. OTHERWISE PWATS WILL QUICKLY DROP TO
HALF INCH OR LESS BY EARLY TUESDAY. HIGH PRESSURE WILL ALSO BUILD
BACK INTO THE REGION BEHIND THE FRONT. SKIES GENERALLY CLEAR
THROUGH THE DAY WITH TEMPS RIGHT AROUND NORMAL IN THE UPPER 50S
TO MID 60S EXPECTED. WITH CLEAR SKIES LASTING INTO TUE NGT...WITH
LGT TO CALM WINDS...CAN EXPECT SOME RADIATIONAL COOLING RESULTING
IN FOG AND MUCH COOLER TEMPS. MIN TEMPS WILL BE IN THE 30S-L40S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 326 AM EDT MONDAY...LITTLE CHANGE IN THE 00Z ECMWF AND 00Z GFS
GUIDANCE AND STILL EXPECT DRY WEATHER THROUGHOUT THE EXTENDED
WITH STRONG DEEP-LAYER IN PLACE ACROSS THE NERN CONUS. 1000-500MB
RH VALUES STAY GENERALLY BELOW 30% THROUGHOUT THE PERIOD AND
ANTICIPATE MOSTLY CLEAR SKIES. SHOULD SEE SOME PATCHY DENSE FOG IN
THE USUALLY FAVORED RIVER VALLEYS DURING THE 06-12Z PERIOD EACH
MORNING. DIURNAL TEMPERATURE RANGES WILL BE RELATIVELY LARGE WITH
LOWS IN THE UPR 30S TO MID 40S (COOLEST IN THE ADIRONDACKS AND
NERN VT) AND HIGHS IN THE UPR 60S TO LOWER 70S. GENERALLY WENT A
FEW DEGREES ABOVE MEX-MOS GUIDANCE FOR HIGHS...WHICH ARE GENERALLY
FORECAST TO BE 10-12 DEGREES ABOVE AVERAGE FOR MID-OCT.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
THROUGH 12Z TUESDAY...A VERY ACTIVE AND CHANGEABLE NEXT 24 HOURS
FOR AVIATION WX. WE START WITH WIDESPREAD LOW-LEVEL WIND SHEAR
CONCERNS THROUGH 12Z AT ALL TAF LOCATIONS. LOW-LEVEL JET IN PLACE
EAST OF FRONTAL SYSTEM OVER THE ERN GREAT LAKES WILL BRING 40-50KT
WINDS 1-2 KFT AGL...AND STRONG LOW-LEVEL INVERSION WILL CREATE
SHARP LOW-LEVEL SHEAR ZONE. AFTER 12Z...THE LOW-LEVEL WIND SHEAR
SHOULD SUBSIDE AS BOUNDARY LAYER WINDS ARE FORECAST TO INCREASE.
ABUNDANT MVFR CEILINGS EXPECTED 06-15Z...AND LOCALLY IFR AT MPV.
MAY SEE A PERIOD OF VFR CONDITIONS FOR A TIME 15-18Z IN ADVANCE OF
APPROACHING COLD FRONT. A NARROW LINE OF HEAVY SHOWERS AND
POSSIBLE EMBEDDED TSTMS WILL ACCOMPANY THE FRONT AND THOSE SHOWERS
WILL BE RACING EWD AT 35-45 KT. THE TAFS INDICATE +SHRA. SHOULD
SEE THE HIGHEST WIND GUSTS OF 35-45 KTS JUST IN ADVANCE AND WITH
THE PASSAGE OF THESE SHOWERS...LIKELY IN THE 20-22Z TIME FRAME AT
BTV. WINDS SHIFT INTO THE WEST FOLLOWING PASSAGE OF THE FRONT/CONVECTIVE
LINE AND CEILINGS SHOULD IMPROVE TO VFR AFTER 03Z TUESDAY. WIND
SPEEDS WILL ALSO GRADUALLY DECREASE OVERNIGHT.

OUTLOOK 12Z TUESDAY THROUGH FRIDAY...

12Z TUESDAY ONWARD...PREDOMINANTLY VFR AS HIGH PRESSURE BUILDS IN
WITH DRY WEATHER CONDITIONS EXPECTED. WILL SEE SOME NOCTURNAL FOG
AT SLK/MPV 06-12Z TIME FRAME WED AND THU.

&&

.MARINE...
AS OF 355 PM EDT SUNDAY...

LAKE WIND ADVISORY TONIGHT INTO MONDAY.

SOUTH WINDS HAVE PICKED UP THIS AFTERNOON WITH 21 KTS AT
COLCHESTER REEF AND 23 KTS IN CUMBERLAND BAY AND LESSER SPEEDS IN
THE MORE SHELTERED AREAS.

WE ARE EXPECTING THESE WINDS...UP TO AROUND 30 KTS OVER THE OPEN
WATERS...TO CONTINUE UNTIL COLD FRONTAL PASSAGE LATE MONDAY
AFTERNOON. THE FRONT WILL BE ACCOMPANIED BY A WIND SHIFT TO WEST
INITIALLY, THEN BACKING AROUND TO SOUTHWEST WITH DIMINISHING WINDS.
TIMING OF THE FRONT A BIT UNCERTAIN, BUT IT LOOKS TO BE LATE
AFTERNOON +/- A FEW HOURS.

WINDS UP TO 3 TO 5 FEET IN THE OPEN WATERS ESPECIALLY UP TOWARD
PLATTSBURGH AND IN BAYS WITH OPEN SOUTHERLY EXPOSURE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...LAHIFF/KGM
NEAR TERM...LAHIFF
SHORT TERM...KGM
LONG TERM...BANACOS
AVIATION...BANACOS
MARINE...SISSON
Hazardous weather outlook, Oct 6, 4:02 PM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
402 PM EDT SUN OCT 6 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-072015-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
402 PM EDT SUN OCT 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG COLD FRONT WILL SWEEP THROUGH THE NORTH COUNTRY MONDAY
AND MONDAY NIGHT WITH A CHANCE OF THUNDERSTORMS MAINLY IN THE
AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS MAY PRODUCE
HEAVY RAINFALL. THERE WILL ALSO BE STRONG SOUTHERLY WINDS ATOP
THE HIGHER SUMMITS WITH GUSTS IN THE 50 TO 60 MPH RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 2:50 PM EDTSpecial Weather StatementBTVAddison55 min
Oct 7, 3:38 PM EDTSpecial Weather StatementBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 6 more112 min
Oct 7, 5:27 PM EDTSpecial Weather StatementBTVEssex33 min

Nearby

Wind Advisories in Vermont, 2013Wind Advisories in New York, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.